Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Green Bay, WI

August 29, 20134 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 29, 2013, 10:20 PM CDT for 4 counties in Wisconsin. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2013, 10:20 PM CDT (03:20 UTC)
Expired
Aug 29, 2013, 11:15 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Langlade County, WI, Marathon County, WI, Menominee County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 10:30 PM CDTTSTM WND DMGWausau, WIBRANCHES DOWN ALONG HIGHWAY 52 AND COUNTY HIGHWAY Z.
Aug 29, 10:39 PM CDTTSTM WND DMG4 E Hogarty, WITREES DOWN ON ROAD. TIME ESTIMATED
Aug 29, 10:40 PM CDTTSTM WND DMGAntigo, WITHREE TO FOUR INCH DIAMETER BRANCHES DOWN IN YARD ON THE SOUTH SIDE OF ANTIGO. REPORTS RELAYED BY WSAW-TV.
Aug 29, 11:20 PM CDTTSTM WND DMGAntigo, WIA TREE LANDED ON A TRUCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 8:20 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS53 KGRB 300320
SVRGRB
WIC067-073-078-115-300415-
/O.NEW.KGRB.SV.W.0063.130830T0320Z-130830T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 PM CDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  NORTHEASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
  MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 1115 PM CDT

* AT 1018 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF ANTIGO TO RIB MOUNTAIN...AND
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHAWANO...RIB MOUNTAIN...WESTON...NEOPIT...BEVENT...WITTENBERG...
  KESHENA...LEGEND LAKE...RIB MOUNTAIN STATE PARK AND ANIWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4500 9010 4512 8952 4512 8943 4515 8942
      4518 8926 4511 8850 4486 8849 4469 8860
      4468 8926
TIME...MOT...LOC 0320Z 301DEG 33KT 4503 8920 4492 8972

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

TDH
4 follow-up statements
753 
WWUS53 KGRB 300341
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1041 PM CDT THU AUG 29 2013

WIC067-073-078-115-300415-
/O.CON.KGRB.SV.W.0063.000000T0000Z-130830T0415Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
1041 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
MENOMINEE...EASTERN MARATHON AND SOUTHERN LANGLADE COUNTIES UNTIL
1115 PM CDT...

AT 1039 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERRILL TO 7 MILES NORTHWEST OF WITTENBERG...AND WAS
NEARLY STATIONARY.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEOPIT...KESHENA...LEGEND LAKE...NUTTERVILLE...NORRIE...ELAND...
BIRNAMWOOD...GLANDON...HOGARTY...ANIWA...SHEPLEY...ELMHURST...
BOWLER...MATTOON...PHLOX...ZOAR...UPPER BASS LAKE...MIDDLE VILLAGE...
COLLEGE OF MENOMINEE NATION AND INTERSECTION OF HWY 55 AND COUNTY M.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4495 8998 4507 8952 4510 8945 4512 8934
      4515 8926 4511 8850 4486 8849 4469 8860
      4468 8926
TIME...MOT...LOC 0340Z 180DEG 0KT 4511 8968 4486 8928

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

TDH
417 
WWUS53 KGRB 300349
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 PM CDT THU AUG 29 2013

WIC067-073-078-115-300415-
/O.CON.KGRB.SV.W.0063.000000T0000Z-130830T0415Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
1049 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
MENOMINEE...EASTERN MARATHON AND SOUTHERN LANGLADE COUNTIES UNTIL
1115 PM CDT...

AT 1048 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WESTON TO 9 MILES NORTHEAST OF WITTENBERG TO 6 MILES
NORTH OF NEOPIT...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHAWANO...NEOPIT...WITTENBERG...BEVENT...KESHENA...LEGEND LAKE...
ELAND...SHEPLEY...PIKE LAKE...BOWLER...ELDERON...MIDDLE VILLAGE...
WHITCOMB...INTERSECTION OF HWY 55 AND COUNTY M...TILLEDA...GRESHAM...
LYNDHURST...HOLT...GALLOWAY AND TIGERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4495 8998 4507 8952 4510 8945 4512 8934
      4515 8926 4511 8850 4486 8849 4469 8860
      4468 8926
TIME...MOT...LOC 0349Z 308DEG 26KT 4483 8957 4491 8905
          4506 8884

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

ECKBERG
582 
WWUS53 KGRB 300359
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 PM CDT THU AUG 29 2013

WIC067-073-078-115-300415-
/O.CON.KGRB.SV.W.0063.000000T0000Z-130830T0415Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
1059 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
MENOMINEE...SOUTHEASTERN MARATHON AND SOUTHEASTERN LANGLADE COUNTIES
UNTIL 1115 PM CDT...

AT 1057 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEVENT TO 8 MILES SOUTHWEST OF NEOPIT TO 6 MILES
NORTHEAST OF NEOPIT...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHAWANO...WITTENBERG...KESHENA...LEGEND LAKE...MIDDLE VILLAGE...
ELDERON...INTERSECTION OF HWY 55 AND COUNTY M...GRESHAM...
LYNDHURST...TILLEDA...WHITCOMB...GALLOWAY...COLLEGE OF MENOMINEE
NATION...RED RIVER...THORNTON...TIGERTON...LEOPOLIS...SPLIT ROCK...
PELLA AND CAROLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4468 8926 4497 8935 4513 8899 4511 8850
      4486 8849 4469 8860
TIME...MOT...LOC 0359Z 301DEG 37KT 4479 8941 4487 8889
          4502 8868

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

ECKBERG
587 
WWUS53 KGRB 300408
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1108 PM CDT THU AUG 29 2013

WIC067-073-078-115-300418-
/O.EXP.KGRB.SV.W.0063.000000T0000Z-130830T0415Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
1108 PM CDT THU AUG 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO...MENOMINEE...
SOUTHEASTERN MARATHON AND SOUTHEASTERN LANGLADE COUNTIES WILL EXPIRE
AT 1115 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT.!

LAT...LON 4468 8926 4497 8935 4513 8899 4511 8850
      4486 8849 4469 8860
TIME...MOT...LOC 0408Z 301DEG 37KT 4474 8930 4482 8878
          4497 8857

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 10:16 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 29, 10:16 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 PM CDT THU AUG 29 2013

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 230 PM CDT THU AUG 29 2013

WARM AND HUMID EARLY...THEN DRIER WITH TEMPERATURES RETURNING
CLOSER TO NORMAL NEXT WEEK.

DOMINANT UPR ANTICYCLONE OVER THE MID-MISSISSIPPI VALLEY WL EDGE
BACK WWD TO THE SRN ROCKIES DURING THE NEXT FEW DAYS...TO A
LOCATION WHICH HAS BEEN IT/S HOME MOST OF THE SUMMER. THAT WL
ALLOW SHRTWVS TOPPING THE RIDGE TO TURN SEWD ACRS THE GREAT LAKES
RGN...AND CARVE OUT A NERN CONUS UPR TROF.

THE WARM/VERY HUMID CONDITIONS OVER THE AREA NOW WL GIVE WAY TO
COOLER AND DRIER WX AS THE ERN TROF BECOMES ESTABLISHED...THOUGH
READINGS PROBABLY WON/T FALL BACK MUCH LOWER THAN SEASONAL NORMALS.
PCPN AMNTS WL PROBABLY END UP AOA NORMAL...PRIMARILY DUE TO WHAT
FALLS DURING THE FIRST HALF OF THE PERIOD.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 230 PM CDT THU AUG 29 2013

MAIN CONCERN FOR TONIGHT AND FRIDAY WILL BE THE CHANCES FOR
THUNDERSTORMS...THE SEVERE POTENTIAL AND THE POTENTIAL FOR
LOCALLY HEAVY RAIN. FIRST COMPLEX OF STORMS MOVED ACROSS NORTHERN
MINNESOTA LATE THIS MORNING AND EARLY THIS AFTERNOON. STRONGER STORMS
RE FIRED ON THE SOUTHERN EDGE OF THIS CLUSTER AND WAS HEADING
TOWARDS VILAS COUNTY. WILL NEED TO MONITOR THIS STORM OVER THE
NEXT HOUR OR TWO AS IT REACHES THE COUNTY. MORE STORMS ARE EXPECTED
TO FIRE LATER THIS AFTERNOON AND THIS EVENING...THEN WORK INTO
NORTH-CENTRAL AND NORTHEAST WISCONSIN LATER THIS EVENING INTO THE
OVERNIGHT. THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTHWEST OF A MARSHFIELD TO FLORENCE LINE.

MANY QUESTIONS LINGER ON WHAT WILL HAPPEN TOMORROW AS COLD FRONT
MOVES THROUGH THE REGION. THE WRF MOVES THE FRONT THROUGH FAIRLY
QUIET WHILE GFS REFIRES CONVECTION AGAIN AROUND 18Z. SEEN CASES
GO BOTH WAYS...THUS CONTINUED MID RANGE CHANCE POPS FOR NOW.
HIGHS WILL VARY FROM THE 70S NORTH TO THE LOWER 90S SOUTH.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 230 PM CDT THU AUG 29 2013

THERE IS PRETTY GOOD AGREEMENT AMONG THE MODELS THAT THE HUMID
CONDITIONS WL GET TEMPORARILY SHOVED S AND W OF THE AREA FRI
NGT/SAT. ADJUSTED TEMPS ACCORDINGLY. CURRENT MOS GUIDANCE
SUGGESTS TEMPS COULD BE EVEN COOLER FRI NGT AND SAT NGT...BUT
ALREADY MADE A PRETTY SIG CHG FM PREV FCST...AND MODELS OVER-DID
THE DRYING BEHIND THE LAST FRONT. SO OPTED TO TEMPER THE CHANGES A
BIT FOR NOW. LATER SHIFTS CAN LOWER TEMPS/DWPTS A LITTLE MORE IF
THE CURRENT TRENDS CONTINUE.

THE OTHER MAIN FCST ISSUE IS PCPN CHCS WITH THE COLD FRONT/SECOND
SIG SHRTWV FCST TO DIG ACRS THE AREA SUN. THE TIMING OF THE SYSTEM
IS DELAYED A LITTLE FM WHAT MODELS INDICATED YDA. THAT WL BRING
THE FRONT THROUGH AT A MORE FAVORABLE TIME OF DAY FOR
CONVECTION...THOUGH PERHAPS STILL A LITTLE EARLIER THAN IDEAL.
DYNAMICS WITH THE SYSTEM WL BE STG. BUT IF SIG MOISTURE GETS
DISPLACED OUT OF THE AREA FRI NGT/SAT AS NOW SEEMS POSSIBLE...IT
IS POSSIBLE IT MIGHT NOW BE ABLE TO FULLY RETURN BEFORE THE COLD
FRONT ARRIVES SUN. THAT WOULD HAVE AN IMPACT ON THE SVR POTENTIAL.
AT THIS POINT...OPTED TO DELAY THE RETURN OF POPS SAT NGT. RAISED
POPS SOME ON SUN...MAIN DUE TO THE STG UPR DYNAMCIS THAT WL
ACCOMPANY THE FRONT...THOUGH DID NOT GO BEYOND CHC CATEGORY AT
THIS POINT.

THOUGH STAYING CLOSER TO NORMAL...TEMPS NEXT WK WL PROBABLY
UNDERGO SOME DAY TO DAY VARIABILITY AS SHRTWVS/FRONTAL SYSTEMS
DROP SEWD ACRS THE AREA. WARM AIR WL BRIEFLY RETURN AHEAD OF EACH
FRONT WITH COOLER READINGS THEN FOLLOWING THE FROPA. BUT THE NWLY
UPR FLOW WL SUPPRESS THE HIGH HUMIDITIES WELL TO OUR S...SO
MOISTURE FOR PCPN WITH EACH FROPA WL BE QUITE LIMITED.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1016 PM CDT THU AUG 29 2013

NUMEROUS SHOWERS AND STORMS WITH MVFR CIGS AND VSBYS
WILL CONTINUE TO MOVE OVER THE REGION OVERNIGHT.  SCATTERED
SHOWERS AND STORMS EXPECTED TO CONTINUE OVER AT LEAST CENTRAL AND
EAST CENTRAL WISCONSIN ON FRIDAY UNTIL A FRONTAL BOUNDARY DROPS
SOUTH OF THE REGION. PATCHY IFR VSBYS DUE TO FOG LATE TONIGHT INTO
FRIDAY MORNING ESPECIALLY ALONG TH LAKE MICHIGAN SHORELINE.
&&

.MARINE...
ISSUED AT 230 PM CDT THU AUG 29 2013

DENSE MARINE FOG WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY AFTERNOON
UNTIL A COLD FRONT BRINGS IN SOMEWHAT COOLER AND DRIER AIR FRIDAY NIGHT.
THUNDERSTORMS WILL POSE A RISK AT TIMES LATER TONIGHT AND FRIDAY MORNING.
EXPECTED MORE STORMS TO FIRE ALONG A COLD FRONT SOUTH OF KEWAUNEE FRIDAY
AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....ECKBERG
LONG TERM......SKOWRONSKI
AVIATION.......TDH
MARINE.........ECKBERG
Hazardous weather outlook, Aug 29, 9:05 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT THU AUG 29 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
905 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH HAS BEEN POSTED FOR NORTHEAST WISCONSIN
UNTIL 4 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS COULD LINGER INTO FRIDAY AS A COLD FRONT MOVES
THROUGH THE STATE. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE SATURDAY NIGHT
INTO SUNDAY. THE OVERALL WEATHER PATTERN WOULD LIKELY SUPPORT
SEVERE STORMS...THOUGH WHETHER OR NOT THE STORMS BECOME SEVERE
WILL DEPEND ON THE SMALL SCALE DETAILS OF THE WEATHER PATTERN
WHICH ARE DIFFICULT TO FORECAST THIS FAR IN ADVANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-310215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
905 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A TORNADO WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN UNTIL 4 AM.

AREAS OF DENSE FOG REMAIN POSSIBLE OVER THE COASTAL WATERS OF
LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

AREAS OF DENSE FOG ARE POSSIBLE THROUGH FRIDAY. THUNDERSTORMS
ARE POSSIBLE FRIDAY AND AGAIN SUNDAY.

GUSTY NORTH WINDS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT...
IN THE WAKE OF A STRONG COLD FRONT CROSSING THE REGION. THE WINDS
AND RESULTING WAVES ARE LIKELY TO REACH LEVELS HAZARDOUS TO SMALL
CRAFT.

In the hours before

Local storm report, Aug 29, 5:24 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       LAC DU FLAMBEAU         45.96N 89.88W
08/29/2013  M1.50 INCH       VILAS              WI   PUBLIC

            COURTESY OF WJFW

&&

TH
Special weather statement, Aug 29, 5:43 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT THU AUG 29 2013

WIZ010-011-018-019-292345-
FOREST-LANGLADE-LINCOLN-ONEIDA-
543 PM CDT THU AUG 29 2013

...SPECIAL WEATHER STATEMENT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN ONEIDA COUNTY...MOVING
SOUTHEAST AT 25 MPH.

PEA TO MARBLE SIZE HAIL...WINDS TO 35 MPH...LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LENNOX...             JEFFRIS...            ELCHO...
  POST LAKE...          NASHVILLE...          SUMMIT LAKE...
  MOLE LAKE...          CRANDON...            KOEPENICK...
  PEARSON...            PARRISH...            DUDLEY...
  PICKEREL...           GLEASON...            BLOOMVILLE...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MG
Special weather statement, Aug 29, 6:38 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT THU AUG 29 2013

WIZ011-019>021-300030-
FOREST-LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-
638 PM CDT THU AUG 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF ANTIGO TO 8 MILES NORTH OF ANTIGO TO 9 MILES NORTHWEST OF
ANTIGO...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  FREEMAN...            NEVA...               DEERBROOK...
  LILY...               ANTIGO...             BRYANT...
  HOLLISTER...          POLAR...
  BOOT LAKE CAMPGROUND...                     WHITE LAKE...
  LANGLADE...           ELTON...              UPPER BASS LAKE...
  BOULDER LAKE CAMPGROUND...                  MOUNTAIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MG
Special weather statement, Aug 29, 6:48 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT THU AUG 29 2013

WIZ005-010-300030-
ONEIDA-VILAS-
648 PM CDT THU AUG 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN PRICE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GUSTS OF 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SQUIRREL LAKE...      LAC DU FLAMBEAU...    TROUT LAKE...
  WOODRUFF...           MINOCQUA...           HAZELHURST...
  ARBOR VITAE...        SAYNER...             LAKE TOMAHAWK...
  MC NAUGHTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MG
Local storm report, Aug 29, 9:23 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
08/29/2013  M1.78 INCH       ONEIDA             WI   BROADCAST MEDIA

            WJFW

0920 PM     HEAVY RAIN       LAKE TOMAHAWK           45.81N 89.59W
08/29/2013  M1.80 INCH       ONEIDA             WI   PUBLIC

            COURTESY OF WFJW

0920 PM     HEAVY RAIN       ST GERMAIN              45.91N 89.48W
08/29/2013  M2.50 INCH       VILAS              WI   PUBLIC

            COURTESY OF WFJW

&&

TH
Local storm report, Aug 29, 9:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     TRIPOLI                 45.55N 90.00W
08/29/2013                   LINCOLN            WI   LAW ENFORCEMENT

            TREE DOWN

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida56 min
Aug 29, 8:54 PM CDTAreal Flood AdvisoryGRBLincoln, Oneida6 hr
Aug 29, 9:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon46 min
Aug 29, 10:05 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon40 min
Aug 30, 12:02 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano43 min
Aug 30, 12:06 AM CDTSpecial Marine WarningGRB84 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.